Recurrent acute pancreatitis associated with metronidazole developed in a 49-year-old woman who was taking the drug as treatment for vaginal trichomoniasis. The lack of alternative effective therapies for trichomoniasis governed the decision to rechallenge the patient with metronidazole despite a vague history of this reaction on a previous occasion. Six reports of this reaction are found in the literature. The patient was admitted to the hospital 12 hours after taking a single dose of metronidazole. Severe epigastric pain and elevated amylase and lipase concentrations led to the diagnosis of acute pancreatitis, although results of an abdominal ultrasound were unremarkable. The patient made a full recovery. Although this reaction occurs infrequently, this case report illustrates the need to develop additional therapies for treatment of trichomoniasis.
|Number of pages||3|
|State||Published - Nov 1 2002|
ASJC Scopus subject areas
- Pharmacology (medical)